MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.A pusher wire, introducer sheath and main coil were returned for this complaint.Visual inspection was performed and revealed that the main coil and pusher wire were not interlocked.The pusher wire was inspected and was found kinked.The coil was returned stretched and kinked.Functional inspection was performed and the pusher wire was advanced through the introducer sheath, but it was not possible to continue advancing it due to the main coil was stuck; it was necessary to cut the sheath in order to release the main coil.Microscopic inspection of the pusher wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noted.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was found detached.Dimensional inspection of the pusher wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and there were missing fiber bundles on the main coil due to coil condition.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 09feb2021.It was reported that the coil was stretched.The target lesion was located in the gastric vein.A 10mmx30cm 2d interlock coil was selected for use.During the procedure, the physician found the coil could not be advanced.The physician tried several times, but the coil was stretched.The device was removed and the procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed interlocking arm detachment and fiber loss.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11382250
Report Number2134265-2021-02443
Device Sequence Number3443494
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024843153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight69